MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720056-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Pain (1994); Unspecified Heart Problem (4454); Unspecified Kidney or Urinary Problem (4503)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgical procedure was performed to remove this malleable penile prosthesis due to infection.It was noted the device was implanted at the time of removal of the previous device for infection.Despite treatment with antibiotics, the infection persisted.No new device was implanted following removal of the malleable prosthesis.No additional patient complications were reported.
 
Additional Manufacturer Narrative
Additional information and corrections provided to update the b5 describe event, h6 impact coding, and event date.
 
Event or Problem Description
It was reported that a surgical procedure was performed to remove this malleable penile prosthesis due to infection.It was noted the device was implanted at the time of removal of the previous device for infection.The patient was hospitalized for approximately a week.Despite treatment with antibiotics, the infection persisted for one month until it was resolved.No new device was implanted following removal of the malleable prosthesis.No additional patient complications were reported.
 
Event or Problem Description
It was reported that a surgical procedure was performed to remove this malleable penile prosthesis due to infection.During the procedure, the physician identified purulence from the right corpora.A culture sample was taken and the results came back positive for pseudomonas infection.It was noted the device was implanted at the time of removal of the previous device for infection.The patient was hospitalized for approximately a week.Despite treatment with antibiotics, the infection persisted for one month until it was resolved.No new device was implanted following removal of the malleable prosthesis.No additional patient complications were reported.
 
Event or Problem Description
It was reported that this patient, participating in the it matters clinical study, underwent surgical procedure to implant this malleable penile prosthesis, when the physician identified purulence from the right corpora.A culture sample was taken, and the results came back positive for pseudomonas infection.Antibiotics were prescribed and the patient was discharged.Approximately a month later the patient returned with persistent dull penile pain that was improving.A month and a half later, the patient presented with the same penile pain, but no signs of infection.The patient was prescribed another antibiotic, and a device replacement was scheduled.A week later, the patient called the physician with worsening pain and was admitted to the hospital for pain control, antibiotics, and device explant.Upon explant, immediate expression of purulence from the right corpora was noted and irrigation was performed.A sample culture tested positive for staph epidermis, staph aureus, and pseudomonas.The pain improved and antibiotics were prescribed.Due to the patient's heart condition, an echocardiogram was performed and resulted in right heart catheterization complicated by mild contrast induced acute kidney injury.The patient was given fluid and prescribed oral antibiotics at discharge.
 
Additional Manufacturer Narrative
Additional information updated b5 describe event or problem and h6 patient codes.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19169487
Report Number2124215-2024-24729
Device Sequence Number12747372
Product Code FAE
UDI-Device Identifier00878953005232
UDI-Public00878953005232
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number720056-01
Device Catalogue Number720056-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer04/05/2024
05/02/2024
07/08/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date04/26/2024
05/16/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale